'It tasted like a horrible liquid prescription': Mother of triplets speaks out after drinking tea allegedly laced with pills
Thursday, November 7, 2019
News 12 at 6 o'clock/NBC at 7
RICHMOND COUNTY, Ga. (WRDW/WAGT) -- The Richmond County Sheriff's Office is investigating after what appears to be pills were found in a tea container at a restaurant. A mother of 1-year-old triplets drank that sweet tea allegedly laced with pills.
It happened at the Jimmy John's near the Augusta Exchange on Halloween.
The family decided against celebrating the spooky night because of the weather, but what happened after dinner ended up being even scarier than any trick or treat.
On October 31, a couple heads to the emergency room, complaining of stomach pains. On that same day, Mary Alice Cooper was feeling the pain too. The couple and Cooper all had something in common, tea that was anything but sweet.
"It tasted like a horrible liquid prescription that was just -- it was awful," said Cooper.
After the first sip, she immediately threw it out. The sheriff's office says they cannot confirm what was in the tea but in the police report, the manager says he knows it was ecstasy but his reason is blacked out.
This mom with triplets says whatever it was put her at risk.
"It scares me because I’m responsible for 3 children. I don’t really feel good. I’ve been kind of nauseous. I said just kind of like a headache. I said I’m going to go on head to bed,” said Cooper.
Mary-Alice doesn't remember anything else that night, including how one of her baby girls ended up in her bed by the next morning.
"I said, I had no idea you put her in the bed and my husband said, I didn’t *pauses* and I said, that is really strange because I don’t remember getting her," said Cooper.
A November 4 report shows employees found pills in the sweet tea, again. Deputies are not sure how many people drank it or how it got there. This mom doesn't know whether she was drunk, high, or simply sick but lucky for her it did little damage.
"If it’s meant to give you good feeling or a high of some sorts, it would do that. So if it made you sick, if it made you nauseated then it could’ve been a bad batch of whatever somebody had," said Cooper.
Officials are still unclear how this happened twice. RCSO says they’re still investigating and Jimmy Johns says it working with the police right now.
Jimmy Johns released this statement: